Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 7, 2015, 12:58 PM PDT for 4 counties in California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2015, 12:58 PM PDT (19:58 UTC)
- Expired
- Apr 7, 2015, 1:56 PM PDT
- In force
- 58 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
Counties Amador County, CA, Calaveras County, CA, Sacramento County, CA, San Joaquin County, CA
The radar
The Sacramento radar (KDAX), 59 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WUUS56 KSTO 071958 SVRSTO CAC005-009-067-077-072100- /O.NEW.KSTO.SV.W.0002.150407T1958Z-150407T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1258 PM PDT TUE APR 7 2015 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN AMADOR COUNTY IN CENTRAL CALIFORNIA... EXTREME WEST CENTRAL CALAVERAS COUNTY IN CENTRAL CALIFORNIA... SOUTHEASTERN SACRAMENTO COUNTY IN CENTRAL CALIFORNIA... NORTHEASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 200 PM PDT * AT 1255 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WOODBRIDGE...OR 8 MILES SOUTH OF GALT...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VICTOR BY 105 PM PDT... CAMANCHE RESERVOIR BY 140 PM PDT... CAMANCHE VILLAGE BY 155 PM PDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND POTENTIALLY DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! WHEN THUNDER ROARS...GO INDOORS. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN WOODBRIDGE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3836 12093 3809 12096 3808 12137 3824 12133 TIME...MOT...LOC 1956Z 255DEG 15KT 3816 12125 $$ JBB
2 follow-up statements
564 WWUS56 KSTO 072030 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 130 PM PDT TUE APR 7 2015 CAC005-009-067-077-072100- /O.CON.KSTO.SV.W.0002.000000T0000Z-150407T2100Z/ SAN JOAQUIN CA-AMADOR CA-CALAVERAS CA-SACRAMENTO CA- 130 PM PDT TUE APR 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR EAST CENTRAL SACRAMENTO...EXTREME WEST CENTRAL CALAVERAS... SOUTHWESTERN AMADOR AND NORTHEASTERN SAN JOAQUIN COUNTIES... AT 126 PM PDT...TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LOCKEFORD...OR 12 MILES SOUTHEAST OF GALT...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CAMANCHE RESERVOIR BY 140 PM PDT... CAMANCHE VILLAGE BY 155 PM PDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND POTENTIALLY DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! WHEN THUNDER ROARS...GO INDOORS. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN WOODBRIDGE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3809 12127 3825 12123 3836 12093 3809 12096 TIME...MOT...LOC 2029Z 255DEG 15KT 3820 12108 $$ JBB
866 WWUS56 KSTO 072056 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 156 PM PDT TUE APR 7 2015 CAC005-009-067-077-072105- /O.CAN.KSTO.SV.W.0002.000000T0000Z-150407T2100Z/ SAN JOAQUIN CA-AMADOR CA-CALAVERAS CA-SACRAMENTO CA- 156 PM PDT TUE APR 7 2015 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SACRAMENTO... EXTREME WEST CENTRAL CALAVERAS...SOUTHWESTERN AMADOR AND NORTHEASTERN SAN JOAQUIN COUNTIES IS CANCELLED... THIS THUNDERSTORM IS WEAKENING...AND THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. SMALL HAIL AND DANGEROUS LIGHTNING WILL CONTINUE. LAT...LON 3809 12127 3825 12123 3836 12093 3809 12096 TIME...MOT...LOC 2055Z 255DEG 15KT 3822 12095 $$ DANG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 11:43 AM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 7, 11:43 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1143 AM PDT Tue Apr 7 2015 .Synopsis... Stronger and colder storm is spreading precipitation across the area today into tonight. This storm will bring significant snow down to around 3000 feet into this evening. Thunderstorms with some hail are possible in the Central Valley and Delta today. Lingering mountain showers Wednesday, otherwise dry and warmer for the latter part of the week. && .Update...Been an active morning as the cold front pushed through this morning and brought widespread rain to the valley. The front is stalling over the Sierra range and we're seeing quite a bit of snow in the mountains. Snow has been reported as low as 1500 feet this morning with some accumulations on the roadways. We'll see snow continue in the mountains through this evening. The winter storm warnings for 3500 feet and above are on track. Like mentioned above, there will be snow as low as 2500 feet through the evening, however, the heaviest accumulations are expected at and above 3500 ft. More convective showers will develop this afternoon and linger into the evening impacting the foothills. Motorists should be prepared for rapidly changing conditions when heading up the mountains. Some heavier showers will have the ability to drop up to 2 inches of snow in less than one hour. Seeing some clearing across the valley behind the front which is setting the stage for our thunderstorm development. Already have a few isolated thunderstorms popping in the valley. Expect thunderstorms to become more numerous and continue into the afternoon and evening, impacting outdoor recreation and evening commute. Those with outdoor plans this afternoon and evening need to keep and eye to the sky and have shelter available nearby. Remember, When Thunder Roars, Go Indoors! && .Previous Discussion...A cold upper low from the Gulf of Alaska is centered just west of the California/Oregon border. This will pivot inland across northern California today spreading precipitation and cool temperatures across the area. A frontal boundary with this system is moving across the area this morning. A band of moderate precipitation is moving in ahead the north south front. This has already brought rainfall amounts of around 0.5 to 0.80 inches over Lake County, with higher amounts along the coast. Rain is currently spreading through the Delta and the western side of the Central Valley. This band will push through the Valley this morning and spread into the northern Sierra. The heaviest snow in the Coastal Range and the southern Cascades is expected through mid morning. Snow over the Sierra should peak by mid-day/early afternoon, then continue through the afternoon and evening. Totals through midnight of around 7 to 15 inches possible...more over higher peaks. Lighter snow accumulations possible after midnight...with lingering snow showers over the Sierra on Wednesday. A Winter Storm Warning remains in effect for elevations above 3500 feet. Snow levels may briefly lower to just below 3000 feet in heavier convection showers. Showers and thunderstorms will develop behind the front this afternoon, across the Valley and Delta, and into the foothills. The best shear appears to be early this morning, though it may be adequate for some isolated severe storms to develop this afternoon. The main concern is hail, potentially hail covering the ground and making travel hazardous. Thunderstorm activity should decrease by early this evening. Rainfall amounts of around a half inch to an inch expected in the Valley and Delta, locally higher in thunderstorms. The mountains could see 1 to 2 inches of liquid equivalent, locally up to 3 inches in the Coastal Range and northern mountains of Shasta County. In addition to precipitation, breezy winds are expected today, gusting to around 25-35 mph in the Valley, locally stronger in thunderstorms. The mountains could see gusts to around 40 mph. By Wednesday the low is moving well to the east and most places will remain dry. There still may be some lingering showers in the mountains. Ridging will build over the interior on Thursday and Friday, with temperatures warming back up into the 70s for the Valley, 60s and lower 70s for the foothills and Delta. .Extended Discussion (Saturday through Tuesday) Dry weather will continue for the end of the weekend into the start of Saturday as high pressure ridge shifts off the east and flow becomes more zonal. As with past few runs, models still showing weak trough moving through the area on Saturday. Have continued with chance of precip, mainly across the coastal mountains and Shasta County. Precip amounts look light at this point and not overly widespread as moisture and best dynamics will be removed to the north. System should be quick hitting and moving out by Sunday. The rest of the area looks dry for Saturday with a few high clouds. High pressure then builds back in for Sunday into the start of next week with quiet weather. Temperatures will be near normal for Friday through the weekend, warming to above normal by Monday. CEO && .Aviation... Storm system will continue to move through the area today. Rain will move east across the Valley and into the mountains this morning through afternoon. Periods of MVFR conditions possible in heavier downpours with IFR/LIFR possible over the mountains in snow showers with lowered visibility. Wind gusts up to 25 kts possible again today in the valley as frontal band moves through. Also cannot rule out thunderstorm development in the valley between 19-03Z. Have covered with VCTS for now as coverage may be isolated. Precipitation will diminish in coverage tonight with a return to VFR conditions for Wednesday. && .STO Watches/Warnings/Advisories... winter storm warning until midnight pdt tonight above 3500 feet in the west slope northern sierra nevada...western plumas county/lassen park. winter storm warning until 6 pm pdt this evening above 3500 feet in the mountains southwestern shasta county to northern lake county...shasta lake area / northern shasta county. winter weather advisory until 8 pm pdt this evening burney basin / eastern shasta county. &&
In the hours before
Local storm report, Apr 7, 9:42 AM PDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
942 AM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW GRASS VALLEY 39.22N 121.06W
04/07/2015 M0.0 INCH NEVADA CA TRAINED SPOTTER
RECEIVED .51 OF RAIN SINCE IT BEGAN ABOUT
MIDNIGHT. CHANGED OVER TO SNOW AND IS
STICKING TO GRASS AND PLANTS. HE'S AT 2422
FT ELEVATION AND IT WAS 37 DEGREES F.
&&
MEADLocal storm report, Apr 7, 9:59 AM PDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
959 AM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM SNOW 2 SW BALD MOUNTAIN SUMMI39.31N 121.04W
04/07/2015 M0.3 INCH NEVADA CA TRAINED SPOTTER
SNOW IS STICKING TO THE GROUND JUST NORTH OF
NEVADA CITY. LIQUID EQUIVALENT 0.52 INCHES.
ELEVATION 2460 FT.
&&
NWS SACRAMENTO CA
IRIS SYSTEMSpecial weather statement, Apr 7, 10:48 AM PDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1048 AM PDT TUE APR 7 2015 CAZ018-071830- CARQUINEZ STRAIT AND DELTA CA- 1048 AM PDT TUE APR 7 2015 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN SACRAMENTO COUNTY IN CENTRAL CALIFORNIA EXTREME NORTHWESTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA SOUTHEASTERN SOLANO COUNTY IN WESTERN CALIFORNIA UNTIL 1130 AM PDT AT 1043 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE WINDMILL FARM WEST OF RIO VISTA..MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY ACCUMULATE OVER ROADWAYS AND CAUSE SLIPPERY CONDITIONS. LOCATIONS IMPACTED INCLUDE... RIO VISTA... ISLETON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3826 12159 3811 12155 3809 12183 3819 12187 TIME...MOT...LOC 1746Z 265DEG 10KT 3816 12178 DANG
Local storm report, Apr 7, 10:53 AM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1053 AM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM SNOW GRASS VALLEY 39.22N 121.06W
04/07/2015 E2.0 INCH NEVADA CA PUBLIC
AN ESTIMATED 2 INCHES OF SNOW HAS FALLEN IN
GRASS VALLEY THUS FAR.
&&
NWS SACRAMENTO CA
IRIS SYSTEMSpecial weather statement, Apr 7, 12:07 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1207 PM PDT TUE APR 7 2015
CAZ018-019-072000-
CARQUINEZ STRAIT AND DELTA CA-NORTHERN SAN JOAQUIN VALLEY CA-
1207 PM PDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA
UNTIL 100 PM PDT
AT 1204 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WALNUT GROVE..MOVING EAST
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY
ACCUMULATE ON ROADWAYS AND CAUSE SLIPPERY CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
WOODBRIDGE...
LINCOLN VILLAGE AND LODI...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3805 12160 3806 12160 3820 12149 3816 12123
3792 12134
TIME...MOT...LOC 1906Z 290DEG 10KT 3811 12148
DANGLocal storm report, Apr 7, 12:54 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1254 PM PDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL 1 S LODI 38.10N 121.29W
04/07/2015 M0.25 INCH SAN JOAQUIN CA TRAINED SPOTTER
PEA SIZE HAIL
&&
JPOWELLThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:48 AM PDT | Special Weather Statement | STO | Solano | 42 min |
| Apr 7, 12:07 PM PDT | Special Weather Statement | STO | San Joaquin | 53 min |
| Apr 7, 1:56 PM PDT | Special Weather Statement | STO | Glenn | 64 min |
| Apr 7, 2:00 PM PDT | Severe Thunderstorm Warning | STO | Placer, Sacramento, Sutter, Yolo | 26 min |
| Apr 7, 2:25 PM PDT | Severe Thunderstorm Warning | STO | El Dorado, Placer, Sacramento, Sutter, Yolo | 65 min |
| Apr 7, 2:30 PM PDT | Severe Thunderstorm Warning | STO | Glenn, Tehama | 45 min |
| Apr 7, 2:41 PM PDT | Special Weather Statement | STO | Stanislaus | 64 min |
| Apr 7, 3:13 PM PDT | Tornado Warning | STO | Glenn | 22 min |
| Apr 7, 3:25 PM PDT | Special Weather Statement | STO | Amador | 50 min |
| Apr 7, 3:32 PM PDT | Special Weather Statement | STO | Yuba | 58 min |
| Apr 7, 3:33 PM PDT | Special Weather Statement | STO | Calaveras | 57 min |
| Apr 7, 3:54 PM PDT | Tornado Warning | STO | Butte | 49 min |
| Apr 7, 4:00 PM PDT | Tornado Warning | STO | Butte | 43 min |
| Apr 7, 4:29 PM PDT | Special Weather Statement | STO | Sacramento | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.